Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 4, NWS Wichita, KS

January 28, 200826 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jan 28, 2008, 9:58 PM CST for 26 counties in Kansas. It took effect at Jan 29, 2008, 3:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2008, 9:58 PM CST (03:58 UTC)
In effect from
Jan 29, 2008, 3:00 AM CST
Expired
Jan 29, 2008, 2:54 PM CST
In force
12 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 464 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1616 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
464 m²/s²
0-3 km storm-relative helicity
433 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 290358
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CST MON JAN 28 2008

...STRONG NORTH WINDS ARE EXPECTED LATE TONIGHT AND TUESDAY MORNING...

A STRONG COLD FRONT WILL PLOW THROUGH THE AREA LATE TONIGHT
AND TUESDAY MORNING. AFTER THIS FRONT PASSES THROUGH...
TEMPERATURES WILL DROP ABOUT 20 TO 30 DEGREES WITH THE WIND
PICKING UP OUT OF THE NORTHWEST AT SPEEDS OF 30 TO 35 MPH WITH
GUSTS TO 45 MPH.


KSZ032-033-047>051-067-068-082-083-091-092-291200-
/O.NEW.KICT.WI.Y.0004.080129T0900Z-080130T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
958 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST TUESDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT
AFTER 3AM IN CENTRAL KANSAS. THIS FRONT WILL PASS THROUGH AREAS
MAINLY WEST OF THE KANSAS TURNPIKE SHORTLY BEFORE DAYBREAK. THE
WIND IS EXPECTED TO CRANK UP TO SPEEDS OF 30 TO 35 MPH WITH GUSTS
TO 45 MPH...ESPECIALLY DURING THE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-069>072-093>096-098>100-291200-
/O.NEW.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/
MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
958 PM CST MON JAN 28 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT
WHICH IS EXPECTED TO PASS THROUGH AREAS EAST OF THE KANSAS
TURNPIKE AROUND DAYBREAK. THE WIND IS EXPECTED TO CRANK UP TO
SPEEDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH...ESPECIALLY DURING
THE MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
4 follow-up statements
000 
WWUS73 KICT 290923
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CST TUE JAN 29 2008


KSZ032-033-047>051-067-068-082-083-091-092-291730-
/O.EXT.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
323 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD THIS
MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED
WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY
RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND
SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-069-070-093-094-291730-
/O.EXT.KICT.WI.Y.0004.080129T1200Z-080129T2200Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD
323 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD THIS
MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED
WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY
RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND
SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ071-072-095-096-098>100-291730-
/O.CON.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
323 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD BY MID MORNING
AND CONTINUE INTO THE LATE AFTERNOON HOURS ACROSS SOUTHEAST KANSAS.
SUSTAINED WINDS OF 25 T0 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE
FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR
AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB
000 
WWUS73 KICT 291303 CCA
NPWICT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CST TUE JAN 29 2008

KSZ032-033-047>051-067-068-082-083-091-092-291730-
/O.EXT.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
323 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT THIS
MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY 
RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER 
WIND SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-069-070-093-094-291730-
/O.EXT.KICT.WI.Y.0004.080129T1200Z-080129T2200Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD
323 AM CST TUE JAN 29 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CST THIS AFTERNOON.

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT THIS
MORNING AND CONTINUE INTO THE AFTERNOON ACROSS THE REGION. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY 
RAW CONDITIONS...AS THE COMBINATION OF MUCH COLDER AIR AND HIGHER 
WIND SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ071-072-095-096-098>100-291730-
/O.CON.KICT.WI.Y.0004.080129T1200Z-080130T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
323 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A POWERFUL COLD FRONT BY 
MID MORNING AND CONTINUE INTO THE LATE AFTERNOON HOURS ACROSS 
SOUTHEAST KANSAS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 
45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF 
MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL 
READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB
000 
WWUS73 KICT 291703
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1103 AM CST TUE JAN 29 2008

KSZ032-033-047>051-067-068-082-083-091-092-292200-
/O.CON.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON HOURS
ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS THE
COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW
WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ071-072-095-096-098>100-300000-
/O.CON.KICT.WI.Y.0004.000000T0000Z-080130T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE LATE AFTERNOON
HOURS ACROSS SOUTHEAST KANSAS. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS AROUND 45 MPH WILL MAKE FOR VERY RAW CONDITIONS...AS
THE COMBINATION OF MUCH COLDER AIR AND HIGHER WIND SPEEDS CREATE
LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ052-053-069-070-093-094-292200-
/O.CON.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD
1103 AM CST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE INTO THE AFTERNOON ACROSS THE
REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH
WILL MAKE FOR VERY RAW CONDITIONS...AS THE COMBINATION OF MUCH
COLDER AIR AND HIGHER WIND SPEEDS CREATE LOW WIND CHILL READINGS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JAKUB/KLEINSASSER
000 
WWUS73 KICT 292054
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
254 PM CST TUE JAN 29 2008

KSZ071-072-095-096-098>100-292200-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-080130T0000Z/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
254 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE AS THE
AFTERNOON PROGRESSES.

$$

KSZ032-033-047>053-067>070-082-083-091>094-292200-
/O.CAN.KICT.WI.Y.0004.000000T0000Z-080129T2200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD
254 PM CST TUE JAN 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE TO SUBSIDE AS THE
AFTERNOON PROGRESSES.

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:38 PM CST, 20 minutes earlier.

Area forecast discussion, Jan 28, 9:38 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CST MON JAN 28 2008

.UPDATE...

THE MAIN CONCERN OVERNIGHT WILL BE THE TIMING OF THE COLD FRONT AND
ITS AFFECT ON OVERNIGHT LOWS. THE NEXT CONCERN IS THE HIGH WIND
POTENTIAL ACROSS THE AREA LATE TONIGHT AND TUESDAY.

LATEST IR LOOP WAS SHOWING THE COLD FRONT MOVING AT A GOOD PACE
ACROSS NEBRASKA. BASED ON THE LATEST EXTRAPOLATION IT SHOULD BE
MOVING INTO CENTRAL KANSAS AROUND 08Z AND SOUTH CENTRAL KANSAS BY
DAYBREAK. THE WIND DOES NOT APPEAR TO PICK UP RIGHT AWAY BEHIND THE
FRONT...BUT THERE ARE 3 HR PRESSURE RISES AROUND 10MB TAKING PLACE
ACROSS NORTHERN NEBRASKA ABOUT AN HOUR BEHIND THE FRONT. IT
APPEARS RIGHT NOW THAT THE LEADING EDGE OF THESE STRONGER WINDS AND
COLD AIR ADVECTION SHOULD BEGIN IN CENTRAL KANSAS AROUND 09Z AND
SPREAD SOUTH INTO SOUTH CENTRAL KANSAS BY 12Z. SUSTAINED WIND SPEEDS
BEHIND THIS FRONT...STILL APPEAR TO BE AT LEAST 30 MPH WITH GUSTS TO
50 MPH. WE DO PLAN ON ISSUING A WIND ADVISORY FOR THE ENTIRE AREA
BEGINNING AT 09Z ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AND THE
REMAINDER OF THE AREA AFTER 12Z. TEMPERATURES SHOULD ALSO DROP AT
LEAST 20 DEGREES BEHIND THE FRONT AND HOLD FAIRLY STEADY THROUGH
MUCH OF THE DAY BUT CENTRAL KANSAS MAY SEE A BIT MORE RECOVERY ONCE
THE CLOUDS MOVE OUT OF THE PICTURE.

AS FOR THE PRECIPITATION TYPE...IT APPEARS LIKE CENTRAL KANSAS IS
FAIRLY DRY AT THE MOMENT ACCORDING TO THE LATEST SURFACE
ANALYSIS...SO THEY MAY NOT SEE MUCH IN THE WAY OF THE PRECIPITATION
EXCEPT FOR SOME LIGHT SNOW. SOUTH CENTRAL AND SOUTHEAST KANSAS
APPEAR TO BE A BIT MORE QUESTIONABLE...ESPECIALLY WITH DEEPER
MOISTURE IN PLACE. THEY MAY SEE A BETTER SHOT OF LIGHT SNOW IN THE
MORNING BEHIND THAT BOUNDARY...BUT IT SHOULD BE SHORTLIVED DUE TO
ISENTROPIC DOWNGLIDE MOVING IN BY AFTERNOON. ACCUMULATION
AMOUNTS WILL ALSO BE LITTLE IF ANY DUE TO SUCH STRONG WINDS...BUT
THE SNOW AND WIND COMBINED COULD REDUCE VISIBILITY TO ONE MILE IN
A FEW SPOTS.

COX
&&

.PREV DISCUSSION... /ISSUED 555 PM CST MON JAN 28 2008/

UPDATE...
WE ARE SENDING OUT A QUICK UPDATE TO REMOVE THE WIND ADVISORY
ACROSS THE AREA AS THE WIND CONTINUES TO SUBSIDE AHEAD OF THE
STRONG COLD FRONT. WE MAY END UP ISSUING ANOTHER WIND ADVISORY
THIS EVENING FOR THE STRONG WIND POTENTIAL BEHIND THE FRONT
TOMORROW. STAY TUNED.

COX

PREV DISCUSSION... /ISSUED 552 PM CST MON JAN 28 2008/

AVIATION...00Z TAF ISSUANCE
LATEST SURFACE ANALYSIS WAS SHOWING A POWERFUL COLD FRONT MOVING
THROUGH THE NORTHERN PLAINS. BEHIND THIS FRONT...3 HOUR PRESSURE
RISES HAVE BEEN ON THE ORDER OF 8 MB. SUSTAINED WIND SPEEDS AT
ELLSWORTH AFB IS CURRENTLY AT 43KTS WITH GUSTS TO 55KTS. THE
TIMING OF THIS FRONT COULD BE SOONER THAN PROGGED ACROSS CENTRAL
KANSAS. HOWEVER...WE WILL CONTINUE TO MONITOR THE FRONTAL
PROGRESSION THIS EVENING. AHEAD OF THIS FRONT...THE GRADIENT
SHOULD CONTINUE TO RELAX TONIGHT...BUT WE WILL CONTINUE TO SEE A
SURGE OF LOW LEVEL MOISTURE ACROSS SOUTHEAST KANSAS WHICH MAY TEND
TO LOWER THE CEILINGS TO THE IFR CATEGORY OVERNIGHT. WE DID BUMP
UP WIND SPEEDS BEHIND THE FRONT TOMORROW. WE HAVE ALSO KEPT THE
POTENTIAL FOR MVFR CEILINGS ACROSS THE AREA.

COX

PREV DISCUSSION... /ISSUED 344 PM CST MON JAN 28 2008/

DISCUSSION...

TONIGHT-TUE:

WILL PLAN ON LETTING WIND ADVISORY EXPIRE ON SCHEDULE AT 0000 UTC.
MILD EVENING WITH WINDS STAYING UP EARLY THIS EVENING. ARCTIC FRONT
WILL SURGE ACROSS FORECAST AREA AFTER MIDNIGHT THROUGH MIDDLE
MORNING. ANTICIPATE FRONT WILL BE NEAR ICT AROUND 1200 UTC AND
THROUGH SOUTHEAST KS BY 1800 UTC. ANTICIPATE TRICKY MINIMUMS WITH
AREA JUST AHEAD OF FRONT FALLING SHARPLY WITH LOW DEWPOINTS AND
LIGHT WINDS. TEMPERATURES MAY VERY BRIEFLY INCREASE BEHIND
FRONT...BUT STRONG COLD AIR ADVECTION WILL LIMIT RECOVERY DESPITE
CLEARING SKIES IN AFTERNOON. SOME MINOR SNOW ACCUMULATION POSSIBLE
BUT LAPS RATES ARE NOT THAT IMPRESSIVE...AND NEITHER IS DURATION
OF LIFT. SURFACE PRESSURE GRADIENT SUGGEST WINDS MAY APPROACH
ADVISORY CRITERIA AGAIN TOMORROW. WITH SOME ELEVATED INSTABILITY
HAVE KEPT MENTION OF ISOLATED THUNDERSTORMS EAST OF FLINT HILLS.

WED-THU:

ROLLER COASTER WEATHER WITH RAPID RETURN TO SOUTH BY DAYBREAK WED.
MODEST REBOUND EXPECTED WITH MAXES AND ABUNDANT SUNSHINE ACROSS THE
SOUTH...BUT BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR
MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST FAIRLY EXTENSIVE
MIDDLE/UPPER CLOUDS ACROSS THE NORTH DURING THE DAY WHICH WOULD
LIMIT INSOLATION. BY THU NEXT FRONT WILL BE RACING ACROSS THE AREA.
FAIRLY DECENT AGREEMENT AMONG MODELS. PREVIOUS FORECAST LOOKED ON
TRACK WITH PRECIPITATION THROUGHOUT THIS PERIOD.

FRI-MON:

SLOWER 0000 UTC EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS
MODEL THE MODEL OF CHOICE...WITH BETTER RECENT TRENDS WITH LONGWAVE
PATTERN. THE CLOUDS WILL BE ON THE DECR DURING THE DAY...ESPECIALLY
ACROSS WESTERN HALF OF FORECAST AREA. ABUNDANT SUNSHINE AND
DOWNSLOPE COMPONENT SHOULD PREVENT MAXES FROM FALLING BELOW
NORMALS. SIMILAR TO THIS PAST WEEKEND...RETURN FLOW DEVELOPS WITH
TEMPERATURES CLIMBING ABOVE NORMAL BY SUNDAY AND WELL ABOVE NORMAL
ON MON. INCREASING MOISTURE IN DIFFLUENT SOUTHWEST UPPER FLOW
WARRANTS PROBABILITY OF PRECIPITATION...WITH SLIGHTLY BETTER
CHANCES ON MON. TEMPERATURES MAY BE COLD ENOUGH TO SUPPORT WINTRY
PRECIPITATION IN FAR NORTHWEST SECTIONS...BUT GIVEN UNCERTAINTY AT
DAY 7...HAVE JUST WENT RAIN OR SNOW FOR NOW. SUBSTANTIAL CHANCES
WOULD BE NEEDED IF GLOBAL FORECAST SYSTEM MODEL VERIFIES WITH ITS
MUCH QUICKER SOLUTION AND CHANCES FOR A LARGER AREA TO BE AFFECTED
BY WINTRY PRECIPITATION...HOWEVER TRACK RECORD WOULD FAVOR SLOWER
EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SOLUTION.
-HOWERTON

AVIATION...
FOR THE 18Z TAF SUITE...STRONG WINDS WILL BE THE MAIN THEME THRU
THE FORECAST VALID PERIOD. SOUTH TO SOUTHWEST WINDS WILL CONTINUE
AHEAD OF THE APPROACHING COLD FRONT...WITH FROPA ACROSS THE
FORECAST TERMINALS DURING THE EARLY TO MID-MORNING ON TUESDAY.
CONDITIONAL ELEVATED INSTABILITY WILL RESIDE ACROSS SOUTHEAST
KANSAS THIS EVENING FOR ISOLATED SHOWERS/THUNDER...THOUGH NOT
ENOUGH CONFIDENCE TO PLACE IN KCNU TAF. SOME PATCHY MVFR CIGS
POSSIBLE LATE TONIGHT ACROSS SOUTHEAST KANSAS...DEPENDENT ON
MOISTURE RETURN...WITH ENOUGH CONFIDENCE ON A TEMPO GROUP AT
KCNU. ON THE COLD SIDE OF FRONT TUESDAY MORNING...A PERIOD OF
MVFR CIGS EXPECTED WITH STRONG COLD ADVECTION...WITH ISOLATED
SNOW SHOWERS POSSIBLE. CONFIDENCE RELATIVELY HIGHER ON MVFR
CIGS...SO HAVE SHOWN THIS IN TAFS...HOWEVER WILL LEAVE MENTION
OF PRECIP OUT.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    27  36  23  47 /  10  30   0   0
HUTCHINSON      27  37  21  46 /  10  30   0   0
NEWTON          25  33  20  45 /  10  30   0   0
ELDORADO        29  34  21  45 /  10  30   0   0
WINFIELD-KWLD   32  38  24  47 /  10  20   0   0
RUSSELL         25  31  15  43 /  10  20   0   0
GREAT BEND      26  34  18  43 /  10  20   0   0
SALINA          24  31  22  43 /  10  30   0   0
MCPHERSON       25  34  21  45 /  10  30   0   0
COFFEYVILLE     44  52  22  50 /  20  20   0   0
CHANUTE         43  46  20  44 /  20  30   0   0
IOLA            40  44  20  43 /  20  30   0   0
PARSONS-KPPF    46  51  22  48 /  20  20   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 28, 9:58 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CST MON JAN 28 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-291130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
958 PM CST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A STRONG COLD FRONT WILL MAKE ITS WAY INTO CENTRAL AND PORTIONS OF
SOUTH CENTRAL KANSAS AFTER 4 AM. STRONG NORTH WINDS AND MUCH COLDER
AIR WILL MOVE IN BEHIND THE FRONT. PLEASE SEE LATEST WIND ADVISORY
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG COLD FRONT IS EXPECTED TO SWEEP THROUGH THE AREA ON
TUESDAY. VERY WINDY CONDITIONS AND MUCH COLDER TEMPERATURES CAN BE
EXPECTED AREAWIDE BEHIND THIS FRONT. PLEASE SEE LATEST WIND ADVISORY
FOR ADDITIONAL DETAILS.

IN ADDITION TO THE COLDER TEMPERATURES AND STRONG NORTH WINDS...SOME
LIGHT SNOW CAN ALSO BE EXPECTED TUESDAY ACROSS THE ENTIRE AREA.
SNOWFALL ACCUMULATIONS ARE FORECAST TO REMAIN BELOW A HALF INCH.

STRONG SOUTHERLY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES
ON WEDNESDAY...THUS CREATING HIGH WILDFIRE DANGER LEVELS FOR
CENTRAL AND SOUTH CENTRAL KANSAS.

A POWERFUL WINTER STORM SYSTEM IS EXPECTED TO MOVE OUT INTO THE
CENTRAL PLAINS FOR WEDNESDAY NIGHT INTO THURSDAY. ACCUMULATING
SNOWFALL IS LIKELY TO OCCUR ACROSS MUCH OF THE REGION FROM THIS
WEATHER SYSTEM...HOWEVER THE EXACT TRACK OF HEAVY SNOWFALL WITH THIS
SYSTEM IS STILL UNCERTAIN...PLEASE WATCH FOR LATER UPDATES ON THIS
DEVELOPING WINTER WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

COX/CJ/LAWSON

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.